Exact soliton solutions of the one-dimensional complex Swift-Hohenberg equation

Ken Ichi Maruno, Adrian Ankiewicz, Nail Akhmediev

Research output: Contribution to journalArticle

30 Citations (Scopus)

Abstract

Using Painlevé analysis, the Hirota multi-linear method and a direct ansatz technique, we study analytic solutions of the (1+1)-dimensional complex cubic and quintic Swift-Hohenberg equations. We consider both standard and generalized versions of these equations. We have found that a number of exact solutions exist to each of these equations, provided that the coefficients are constrained by certain relations. The set of solutions include particular types of solitary wave solutions, hole (dark soliton) solutions and periodic solutions in terms of elliptic Jacobi functions and the Weierstrass ℘ function. Although these solutions represent only a small subset of the large variety of possible solutions admitted by the complex cubic and quintic Swift-Hohenberg equations, those presented here are the first examples of exact analytic solutions found thus far.

Original languageEnglish
Pages (from-to)44-66
Number of pages23
JournalPhysica D: Nonlinear Phenomena
Volume176
Issue number1-2
DOIs
Publication statusPublished - 2003 Feb 15

    Fingerprint

Keywords

  • Complex Swift-Hohenberg equation
  • Direct ansatz method
  • Hirota multi-linear method
  • Singularity analysis
  • Solitons

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Cite this